Magnesium for high BP anyone? and side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 10/25/2010 6:34 AM (GMT -7)   
All,
 
My homeopathic doctor wants me to take magnesium lactate to help with my high blood pressure.  I've heard mention of it, but don't know whether it really helps anyone.
 
I tried today, but am feeling a little woozy 30-40 minutes after swallowing the pill, and wonder if this is a side effect.  I don't think anything else is different this morning, as far as what I've eaten or done.  I vaguely recall trying it a few month ago and having a similar problem, but so much else was happening that I didn't pin the blame squarely on the Mg.  I did stop taking it, but then I stopped taking all my supplements about then also.  Even now, I'm not totally sure. 
 
Anybody take magnesium and have success?  Or take it and also have side effects?  Please tell your story.
 
percycat
 
PS - I should note that this it feels different from what I'm pretty sure was a side effect of too high a Benicar dose: my GP wanted me to take 40 mg pills, but they made me feel kind of breathless, like my lungs weren't quite working right, and like I had to concentrate in order to breathe for about 60-90 minutes after taking the pill.  I cut back to 20 mg, told him so, and haven't experienced that problem again.

justwannafeelgood
Regular Member


Date Joined Oct 2010
Total Posts : 30
   Posted 10/25/2010 7:21 AM (GMT -7)   
Hi percycat!
I just started taking Mg 500mg daily for heart palpitations/skipped beats.  I read about it here on this forum in the anxiety section.  For the past 12 years, I have been on Toprol for irregular heartbeats.  It started getting worse lately so I started taking the Mg as I mentioned and so far so good.  Its only been 3 days since I started it and I personally think it has helped me.  Could just be a coincidence, but a little more time will tell!  No side effects that I can tell.  Of course, any side effects would have to be really bad for me to notice since I spend all my time feeling and worrying about my heartbeats!!  Keeping my fingers crossed.  The heart is a muscle and Mg is for muscles....so maybe it can help you as well.

schigara
New Member


Date Joined Sep 2010
Total Posts : 11
   Posted 10/30/2010 7:38 PM (GMT -7)   
justwannafeelgood,

Most magnesium supplements are in the form of magnesium oxide which is very difficult for the body to absorb. Magnesium citrate is very easily absorbed and can be had very cheaply. At walmart, look at the laxatives in the pharmacy and you will see a bottle of liquid Magnesium Citrate that is sold as a oral saline laxative. If taken is directed, a half bottle or more is an excellent laxative but if you take just one teaspoon, you will get 400mg of a very absorbable form of magnesium for just 99 cents per bottle that will last about 40 days.

Also, if your palpitations persist, try a multi-vitamin that has 55mcg or more of selenium or you could eat 2-3 brazil nuts per day.

For me, 800mg of magnesium citrate helped to reduce my frequency of palpitations and then I added one banana a day for potassium and that helped a very little bit but my palps persisted until I started taking a multi-vitamin that supplied 55mcg of selenium and then not one palpitation since.

I have experienced palpitations for over 10 years and it happened numerous times each day without missing a single day. It has now been 34 days since the addition of the multi-vitamin and not even a hint of a palpitation.

justwannafeelgood said...
Hi percycat!
I just started taking Mg 500mg daily for heart palpitations/skipped beats.

Post Edited (schigara) : 10/30/2010 8:45:47 PM (GMT-6)


justwannafeelgood
Regular Member


Date Joined Oct 2010
Total Posts : 30
   Posted 10/30/2010 8:45 PM (GMT -7)   
Schigara,
Thanks for your input and Im so happy for you that you have found relief from the palps.  Im getting so confused on what can be taken with what.  You mentioned selenium...along with my toprol XL (Im taking 50mg a day), the magnesium 500mg (which I took a little less today because of the diarrhea and possible link to my dull headaches Ive been having...plus Im reading that I should only be taking about 300-350mg daily), the hormone vitamin supplement (EstroNatural...Walgreens brand), Im also taking Lexapro.  Wouldnt taking Lexapro and selenium be a bad mix since they are both for the same thing??  (I thought selenium was in anti-depressant meds which is what Lexapro is for).  I was reading today about the different magnesiums and saw where labels that just say "magnesium" is not the best because of the slow rate that it is absorbed by the body.  It was the only magnesium the pharmacy had so I just grabbed it to try to get some quick relief from my palps.  I think tomorrow I will go to another pharmacy and see if they have the magnesium citrate.  Im also seeing that if you take magnesium you should also take vitamin D.  Do you know anything about that??  Thanks again for your input!
P.S.  So far the Mg has made a HUGE difference in my palps...just need to get a good dosage going!!

schigara
New Member


Date Joined Sep 2010
Total Posts : 11
   Posted 10/30/2010 9:59 PM (GMT -7)   
justwannafeelgood,

As far as vitamin D, anyone that does not get 20minutes per day of sunshine over 80% of their body should be taking 3-5000IU of vitamin D3.

How is an SSRI such as Lexapro for the "same thing" as selenium? By the way, one of the best things for depression is Niacin (B3) in 2-3000mg per day. It will also lower LP(a) cholesterol which is the true "bad" form of cholesterol that sticks to the Lysine binding sites of a damaged artery and starts the plaque building process.

Magnesium citrate is very well absorbed by the body. Other forms of magnesium like oxide which is the most common form found in supplements is very difficult for the body to absorb.
Linus Pauling, Matthias Rath, Thomas E. Levy, Fred Klenner, Robert Cathcart, Sydney J. Bush-- These are my doctors and they saved my life and I have never met one of them.

Post Edited (schigara) : 10/31/2010 4:50:52 AM (GMT-6)


justwannafeelgood
Regular Member


Date Joined Oct 2010
Total Posts : 30
   Posted 10/31/2010 7:04 AM (GMT -7)   
My bad schigara!  I was thinking seretonin and got it confused with the sellenium.  Ive been reading too much on this stuff lately and its all blending together!!  Im going out today to look for the Mg citrate.  I wish there were ONE pill that contained just the things the body needs (those of us that suffer from the palps...the Mg, vitamin D and niacin)!!  Next thing I know...I will be taking 20 pills throughout each day!!  Anyway, thanks again for your input...it is much appreciated.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 11:44 PM (GMT -7)
There are a total of 2,904,285 posts in 318,742 threads.
View Active Threads


Who's Online
This forum has 158129 registered members. Please welcome our newest member, Luna1969.
240 Guest(s), 4 Registered Member(s) are currently online.  Details
Doggiedo, Casey_LB, Gunner34, BOB 46